Forums


Treatment

Hormone Therapy

  • By ninaw Keymaster

    Share your tips, questions and frustrations with hormone therapy. Please keep in mind our community rules.

    reply
  • By jimmyc

    I’ve been on hormone therapy for a year. It was successful in decreasing my PSA to undetectable. I previously had my prostrate removed in 2001 but a growth reappeared several years ago. The therapy has totally decreased the growth.
    I can put up with the hot flashes, constipation and some minor aches. The weight gain has been minimal, only 5pounds but I am careful with what I eat and drink.
    What I can’t put up with is what has happened to my nasal passages. I have been to an ENT doc and he scoped for polyps. NOTHING. I then went to an allergist and was tested. NOTHING. Most days I can not breathe through my nose without having a nasal strip. On some days my nose runs so bad I end up plowing my nose so much that the area below my nose becomes raw.
    So far no one has been able to help.
    If anyone has a similar experience and solution please let me know. As I said this is the worse side effect I’ve had and it’s horrible.

    reply
    • By Richard Faust Moderator

      Hi jimmyc. Sorry to hear you have been having these sinus issues. I haven’t been able to find this listed or discussed as a side effect or hormone therapy, but that, of course, does not mean it isn’t an issue. You can ask your doctor to report it as a potential side effect to the FDA or you can do it yourself. Here is the FDA Web site on reporting side effects: https://www.fda.gov/safety/medwatch/howtoreport/ucm053074.htm. Hoping you get some answers and relief soon. Best, Richard (ProstateCancer)

      reply
  • By brahman

    I received a split treatment plan of 23 IMRT’s followed by 16 Proton Boosts. Finishing last Dec. at the Jacksonville FL, UF Shands Proton Therapy Center. This was after following a typical guy’s education process who ends up at a Proton Treatment Center. Most doctors would not discuss Proton Therapy, it was surgery only. Or combination of IMRT’s and seeds. I received my first Lupron shot early last July to put everything on hold until I could start my treatments. The plan was for 18 total months. I have since received 2 more shots at 3 month intervals. My next shot is scheduled for mid March with 2 left after that. I have been very lucky. The hot flashes are not fun, especially when they seem to come in waves. I work outside so last summer was a learning experience. I will see how this summer goes. Other side effects I can live with until the shots are over with. Then we will deal with them. BUT I would now follow the exact same treatment plan again. I found my elevated PSA on a random blood test Jan ’18.. As a reference point. Jan ’18 PSA 4.1, April ’18 PSA 6+, Early July PSA 8+. After treatment and 2 hormone shots of Lupron Dec. PSA 0.10. We (my fantastic wife and I) will see where it goes and deal with it. Sorry for the length.

    reply